Format

Send to

Choose Destination
See comment in PubMed Commons below
Neurocrit Care. 2010 Oct;13(2):261-2. doi: 10.1007/s12028-010-9384-8.

Cardiac rupture after intravenous t-PA administration in acute ischemic stroke.

Author information

1
Department of Neurology, University of California San Francisco, 505 Parnassus Avenue, Box 0114, San Francisco, CA 94143-0114, USA. Amar.Dhand@ucsf.edu

Abstract

BACKGROUND:

Ventricular free wall rupture is a fatal complication of myocardial infarction (MI). Although described in MI patients who receive thrombolytic therapy, this complication is not well known in ischemic stroke patients who receive intravenous (IV) t-PA.

METHODS:

Case report.

RESULTS:

We present a 93-year-old woman with an acute onset of a right middle cerebral artery syndrome in the setting of subacute MI. IV t-PA was administered and she subsequently developed asystolic arrest and died. Autopsy showed subacute MI, hemopericardium, and rupture of the left ventricle.

CONCLUSIONS:

This case illustrates a fatal cardiac complication of IV thrombolytic therapy for stroke. The speculated mechanism is hemorrhage into the infarcted myocardium.

PMID:
20697837
DOI:
10.1007/s12028-010-9384-8
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center